Leukopenia

"Leukopenia (or leukocytopenia, or leucopenia or leukopaenia) is a decrease in the number of circulating white blood cells (leukocytes) in the blood. As the principal function of white cells is to combat infection, a decrease in the number of these cells can place patients at increased risk for infection. "


My WBC counts over the last four days:

Tuesday 8/14/07 - 1.8
Thursday 8/16/07 -1.1
today, Friday 8/17/07 - 0.9

Normal WBCs should be 4.5 - 11

I had a clinic/lab + doctor appointment this morning at LifeLink. Just since yesterday my WBC had dropped another two-tenths from yesterday. One of my transplant doctors saw me and ordered the following: More bloodwork to check for possible CMV and/or EBV activation; temporary discontinuation of the medications Myfortic, Valcyte and Septra. Discontinued medication temporarily replaced by Prednisone (the most evil drug on Earth), 10 mg once daily. I was also given an injection of Neupogen which is used to stimulate the body to make more WBCs.

My very low WBC count warrants a lot of attention. I'm back to being quarantined and unable to go in public without a mask. Not so cool since my son starts 2nd Grade on Tuesday - he'll be around other kids with germs, so here's to hoping he doesn't bring anything home. I also have appointments with my regular Nephrologist on Monday and an appointment at LifeLink on Wednesday for labs+doctor visit.

Dr. Google has me scared - the doctors say my kidney is fine, but it seems I'm walking a VERY FINE LINE with the rest of my health. Three weeks ago my WBCs were 6.3 - I wish I knew what happened?

I don't know if its a side-effect (or just the fact that I spent the day in Tampa, in 1,000 degree heat, wearing cheap flip-flops) of the low WBCs or the medication, but I feel tired, achy and very fatigued. My legs, hips, feet, knees, ankles and back hurt (more than my arm hurts from surgery 3 days ago!)

I'll keep ya'all updated!

I swear Krissi, when I was scrolling through my flist on Lj and I saw the headline to this post ... it felt my heart had sank into the pit of my stomach. I'm praying that everything will be ok! GET BETTER!

Oh, that sucks! :( Thinking good thoughts for you, especially that you GET OFF the prednisone SOON!

Krissi,
Hope you get feeling better and you can get your count up!!
Lori/Indiana

Krissi,
We are praying for your WBC count to come up and that you will be feeling better real soon.

A blind man who leans against a wall imagines that it's the boundary of the world. 张家界旅游

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.